Alert archive / Nebraska / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Cheyenne, WY

January 9, 20117 counties in Wyoming; 8 counties in Nebraska

NWS Cheyenne, WY issued this wind chill advisory at Jan 9, 2011, 6:34 PM MST for 7 counties in Wyoming; 8 counties in Nebraska. It took effect at Jan 9, 2011, 11:00 PM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2011, 6:34 PM MST (01:34 UTC)
In effect from
Jan 9, 2011, 11:00 PM MST
Expired
Jan 10, 2011, 3:57 AM MST
In force
5 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WWUS45 KCYS 100134
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MST SUN JAN 9 2011

...ACCUMULATING SNOW AND VERY COLD TEMPERATURES TO CONTINUE...

.A SLOW MOVING STORM SYSTEM WILL CONTINUE TO BRING LIGHT TO
MODERATE SNOW ACROSS MUCH OF SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE THROUGH TONIGHT. WINDS WILL BE BREEZY OVERNIGHT
CREATING SOME AREAS OF BLOWING SNOW. LOW TEMPERATURES TONIGHT WILL
DROP BELOW ZERO ACROSS MUCH OF THE AREA. THE ADDED EFFECT OF THE
BREEZY WINDS WILL CREATE VERY COLD WIND CHILLS RANGING FROM -10 TO
-20 DEGREES.

NEZ002-003-019-021-095-096-WYZ101>108-101200-
/O.CAN.KCYS.WW.Y.0001.000000T0000Z-110110T0600Z/
/O.NEW.KCYS.WC.Y.0002.110110T0600Z-110110T1500Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...BRIDGEPORT...BAYARD...HARRISON...AGATE...DOUGLAS...
GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON
634 PM MST SUN JAN 9 2011

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST
MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER AN
INCH OR SO OF ADDITION SNOWFALL IS POSSIBLE BUT WILL REMAIN
BELOW ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ020-WYZ110-112-114-115-101200-
/O.CAN.KCYS.WW.Y.0001.000000T0000Z-110110T1200Z/
/O.NEW.KCYS.WC.Y.0002.110110T0600Z-110110T1500Z/
BANNER-NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-SNOWY RANGE-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...HARRISBURG...ARLINGTON...ELK MOUNTAIN...
CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE
634 PM MST SUN JAN 9 2011

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST
MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER AN
INCH OR SO OF ADDITION SNOWFALL IS POSSIBLE BUT WILL REMAIN
BELOW ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

WYZ109-111-113-101200-
/O.NEW.KCYS.WC.Y.0002.110110T0600Z-110110T1500Z/
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-
INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...BAGGS...
DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE
634 PM MST SUN JAN 9 2011

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST
MONDAY. 

* WIND CHILL VALUES...15 TO 25 BELOW ZERO.

* IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE COLD TEMPERATURES
  ARE AT RISK. PERSONS WORKING OUTDOORS ARE AT RISK OF FROSTBITE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ054-055-WYZ116>119-101200-
/O.CON.KCYS.WW.Y.0001.000000T0000Z-110110T1200Z/
KIMBALL-CHEYENNE-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
634 PM MST SUN JAN 9 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY. 

* TIMING...PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE 
  THROUGH TONIGHT. 

* TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES IN LOWER ELEVATIONS 
  WITH 4 TO 8 INCHES ABOVE 8000 FEET. 

* WINDS/VISIBILITIES...NORTHERLY WINDS WILL REMAIN FAIRLY LIGHT
  WITH THIS STORM SYSTEM...EXCEPT ACROSS THE SOUTHERN NEBRASKA
  PANHANDLE LATER TONIGHT...WHERE AREAS OF BLOWING SNOW ARE
  EXPECTED. VISIBILITIES MAY BE REDUCED TO ONE HALF MILE AT TIMES
  IN THIS AREA. ADDITIONALLY...A COMBINATION OF VERY COLD
  TEMPERATURES AND BREEZY NORTHWEST WINDS WILL CREATE WIND CHILL
  VALUES OF 15 TO 25 DEGREES BELOW ZERO.

* IMPACTS...ROADS AND HIGHWAYS WILL BECOME SNOWPACKED AND SLICK. 
  VISIBILITIES WILL BE REDUCED DUE TO FALLING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. DRESS IN LAYERED CLOTHING AND AVOID PROLONGED EXPOSURE TO
THE COLD TEMPERATURES. FROSTBITE CAN OCCUR WITHIN MINUTES TO
EXPOSED SKIN.

&&

$$
2 follow-up statements
196 
WWUS45 KCYS 100530
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 PM MST SUN JAN 9 2011

...VERY COLD TEMPERATURES TO CONTINUE...

.VERY LIGHT SNOW AND AREAS OF FLURRIES WILL CONTINUE ACROSS
SOUTHERN LARAMIE COUNTY AND THE SOUTHERN NEBRASKA PANHANDLE
OVERNIGHT...BUT LITTLE TO NO ADDITIONAL ACCUMUALTIONS ARE
EXPECTED. VERY COLD TEMPERATURES ARE EXPECTED HOWEVER.
TEMPERATURES ARE EXPECTED TO FALL BELOW ZERO FOR MOST LOCATIONS BY
MONDAY MORNING. NORTH TO NORTHEAST WINDS OF 5 TO 15 MPH WILL
CREATE WIND CHILL TEMPERATURES FROM 15 TO 25 BELOW ZERO THROUGH
MONDAY MORNING. 

NEZ054-055-WYZ116>119-101330-
/O.CAN.KCYS.WW.Y.0001.000000T0000Z-110110T1200Z/
/O.EXA.KCYS.WC.Y.0002.110110T0600Z-110110T1500Z/
KIMBALL-CHEYENNE-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
1030 PM MST SUN JAN 9 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST MONDAY. THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED. 

* WIND CHILL VALUES...15 TO 25 BELOW ZERO.

* IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE COLD TEMPERATURES
  ARE AT RISK. PERSONS WORKING OUTDOORS ARE AT RISK OF FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ002-003-019>021-095-096-WYZ101>115-101330-
/O.CON.KCYS.WC.Y.0002.110110T0600Z-110110T1500Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NORTH SIOUX-
SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...HARRISON...AGATE...
DOUGLAS...GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...
DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING...LARAMIE
1030 PM MST SUN JAN 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY.

* WIND CHILL VALUES...15 TO 25 BELOW ZERO.

* IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE COLD TEMPERATURES
  ARE AT RISK. PERSONS WORKING OUTDOORS ARE AT RISK OF FROSTBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$
179 
WWUS45 KCYS 101057
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
357 AM MST MON JAN 10 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-101200-
/O.CAN.KCYS.WC.Y.0002.000000T0000Z-110110T1500Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
357 AM MST MON JAN 10 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL ADVISORY. 

THE WIND CHILL ADVISORY HAS BEEN CANCELLED. WEAKENING WINDS EARLY
THIS MORNING HAS RESULTED IN WIND CHILLS THAT HAVE CLIMBED ABOVE
THE CRITICAL 20 BELOW ZERO THRESHOLD IN THE ADVISED AREA. WINDS
CHILLS OF 10 TO 20 BELOW ZERO WILL STILL BE COMMON THROUGH MID
MORNING TODAY.

$$

HAHN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 3:47 PM MST, 2 hours 47 minutes earlier.

Area forecast discussion, Jan 9, 3:47 PM MST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MST SUN JAN 9 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY...WATER VAPOR IMAGERY SHOWS
A SHORTWAVE MOVING THROUGH WYOMING TODAY WITH WIDESPREAD LIGHT
SNOW CONTINUING ACROSS MUCH OF THE CWA. TEMPERATURES HAVE REMAINED
STEADY IN THE TEENS AND WILL FALL THROUGH THE LATE
AFTERNOON/EVENING AS COLD AIR ADVECTION STRENGTHENS WITH BUILDING
HIGH PRESSURE FROM THE NORTH. EXPECT SNOW TO DIMINISH FROM WEST TO
EAST THROUGH THE EVENING...BUT WILL LEAVE THE ADVISORY AS IS FOR
NOW AS MODELS INDICATE AN ADDITIONAL 1 TO 2 INCHES OF ACCUMULATION
ACROSS MUCH OF THE AREA IN THE MEANTIME...WITH THE HIGHER AMOUNTS
IN THE LARAMIE RANGE AND ADJACENT FOOTHILLS IN NORTHERLY UPSLOPE
FLOW. WILL LIKELY BE ABLE TO CANCEL THE ADVISORY EARLY THO WITH
DRY AIR ENTRAINING INTO THE SYSTEM FROM THE WEST. SOME WRAPAROUND
SNOW SHOWERS ARE ALSO OCCURRING ACROSS CARBON COUNTY AND MOVING
INTO ALBANY COUNTY IN THE WAKE OF THE BACK EDGE OF THE MAIN CLOUD
SHIELD ASSOCIATED WITH THE SYSTEM. WITH SNOW ENDING...AND THE
ARCTIC AIRMASS SETTLING IN OVERNIGHT...WILL SEE TEMPS BECOME QUITE
FRIGID ACROSS THE AREA. EXPECT WIDESPREAD BELOW ZERO READINGS WITH
SOME OF THE HIGH VALLEYS DROPPING BELOW -10 DEGREES. WINDS CHILLS
WILL DROP EASILY TO THE -10 TO -20 DEGREE RANGE AS WELL WITH NORTH
WINDS REMAINING 5 TO 10 MPH. MONDAY WILL REMAIN COLD AS HIGH
PRESSURE BUILDS UNDER MOSTLY CLOUDY SKIES...WITH MONDAY NIGHT
DROPPING EVEN FURTHER. SLIGHTLY LESS WIND IS ANTICIPATED MONDAY
NIGHT...BUT MAY NEED TO CONSIDER WIND CHILL HILIGHTS WITH BRUTALLY
COLD CONDITIONS LIKELY. TUESDAY WILL MODERATE SLIGHTLY BUT NOT BY
MUCH. MAY SEE A FEW MORE READINGS IN THE MIDDLE TO UPPER
TEENS...PARTICULARLY ALONG THE HIGHER RIDGES EAST OF THE LARAMIE
RANGE AND AREAS THAT SEE MORE SUNSHINE.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
VERY COLD CONDITIONS WILL STILL BE PRESENT ACROSS MUCH OF THE
FORECAST AREA WEDNESDAY NIGHT WITH NO PRECIPITATION EXPECTED. DID
NOT ADJUST VALUES AS COLD AS THE MAV GUIDANCE SUGGESTED DUE TO THE
RECENT TRACK RECORD OF THE MAV NOT PERFORMING WELL FOR MINIMUM
TEMPERATURES...BUT DID TREND COLDER THAN INHERITED FORECAST
INDICATED. DRY CONDITIONS ARE EXPECTED IN THE LONG TERM THROUGH THE
DAY WEDNESDAY AND THEN HAVE SOME CHANCES FOR OROGRAPHIC ENHANCED
SHOWERS IN THE MOUNTAINS FOR THE REMAINDER OF THE PERIOD. THE MODELS
ARE STILL SHOWING A SHORT-WAVE MOVING THROUGH FROM NORTHWEST TO
SOUTHEAST THURSDAY NIGHT AND  THIS FEATURE WILL ALSO BRING SOME
COLDER AIR BACKING INTO THE AREA ESPECIALLY ON SATURDAY. THE FRIDAY
NIGHT THROUGH SUNDAY PERIOD WILL HAVE MORE WIDESPREAD SLIGHT CHANCES
FOR PRECIPITATION ACROSS THE AREA WITH THE FRONTAL ZONE IN THE AREA.
THE BULK OF THE JET ENERGY APPEARS TO REMAIN NORTH OF THE FORECAST
AREA THROUGH THE END OF THE WEEK...BUT IT WILL BE NEARBY ENOUGH TO
CREATE A LEE TROUGH THAT WILL SUPPORT STRONG WINDS IN THE USUAL
AREAS ALONG INTERSTATES 80 AND 25 LATE WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION...00Z ISSUANCE...
WIDESPREAD MVFR CONDITIONS WITH PERIODS OF IFR NEAR THE STRONGEST
SNOW SHOWERS WILL CONTINUE. MOUNTAIN OBSCURATION WILL ALSO BE
PRESENT THROUGH MUCH OF THE NIGHT. PRECIPITATION CHANCE WILL
GRADUALLY DIMINISH FROM WEST TO EAST WITH UPSLOPE ENHANCED SNOWFALL
STILL POSSIBLE ALONG THE LARAMIE RANGE...TAPERING OFF AFTER MIDNIGHT
TONIGHT. PERIODS OF LIGHT SNOW WILL CONTINUE ACROSS THE NEBRASKA
PANHANDLE AS ANOTHER SMALL DISTURBANCE ALOFT CONTINUES TO MOVE EAST
ACROSS THE FORECAST AREA. THIS DISTURBANCE IS LIKELY CAUSING THE
SNOW SHOWERS WHICH HAVE REDEVELOPED NEAR RAWLINS AND INCREASED NEAR
DOUGLAS...AS OF 22Z.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS EXPECTED THROUGH
MIDWEEK. SNOW WILL CONTINUE THROUGH TONIGHT...WITH AN ADDITIONAL
INCH OR TWO POSSIBLE ESPECIALLY IN THE LARAMIE RANGE.
TEMPERATURES WILL PLUMMET TONIGHT TO BELOW ZERO READINGS IN MANY
AREAS...AND WILL REMAIN COLD WITH POTENTIALLY THE COLDEST AIR OF
THE SEASON DUE IN MONDAY NIGHT/TUESDAY MORNING. DRIER CONDITIONS
WILL RETURN AFTER THE SYSTEM DEPARTS ON MONDAY AND WILL PERSIST
THROUGH THE MIDDLE OF THE WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 11 PM SUNDAY FOR WYZ101-WYZ102-
     WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ108.
     WINTER WEATHER ADVISORY UNTIL 5 AM MONDAY FOR WYZ110-WYZ112-
     WYZ114-WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
NE...WINTER WEATHER ADVISORY UNTIL 11 PM SUNDAY FOR NEZ002-NEZ003-
     NEZ019-NEZ021-NEZ095-NEZ096.
     WINTER WEATHER ADVISORY UNTIL 5 AM MONDAY FOR NEZ020-NEZ054-
     NEZ055.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...CARPENTER
Hazardous weather outlook, Jan 9, 5:43 AM MST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
543 AM MST SUN JAN 9 2011

NEZ020-054-055-WYZ110-112-114>119-101245-
BANNER-KIMBALL-CHEYENNE-NORTH SNOWY RANGE FOOTHILLS-
SIERRA MADRE RANGE-SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
543 AM MST SUN JAN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA TODAY AND
TONIGHT. PERIODS OF SNOW WILL OCCUR ACROSS THE AREA TODAY AND
TONIGHT...WITH TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES AT THE
LOWER ELEVATIONS. THE SOUTHERN MOUNTAINS CAN EXPECT TOTAL SNOWFALL
AMOUNTS OF 5 TO 10 INCHES BY MONDAY MORNING. MUCH COLDER
TEMPERATURES WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ARE URGED TO
REPORT SNOWFALL AMOUNTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ109-111-113-101245-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-
543 AM MST SUN JAN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019-021-095-096-WYZ101>108-101245-
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
543 AM MST SUN JAN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA FOR TODAY.
PERIODS OF SNOW WILL OCCUR ACROSS THE AREA TODAY AND TOTAL SNOW
ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY EVENING. TOTAL SNOW
AMOUNTS OF 4 TO 8 INCHES WILL OCCUR ABOVE 8000 FEET. MUCH COLDER
AIR WILL MOVE INTO THE AREA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ARE URGED TO
REPORT SNOWFALL AMOUNTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 9, 1:24 PM MST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
124 PM MST SUN JAN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             BAGGS                   41.04N 107.66W
01/09/2011  E3.0 INCH        CARBON             WY   PUBLIC

            ESTIMATED BY TWO SEPARATE GAS STATIONS IN BAGGS. NO SNOW
            OCCURRING AT TIME OF OBSERVATION.

&&

SJC
Local storm report, Jan 9, 4:26 PM MST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MST SUN JAN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     SNOW             6 W BUFORD              41.11N 105.42W
01/09/2011  M5.0 INCH        ALBANY             WY   CO-OP OBSERVER

            STORM TOTAL AS OF EARLY THIS MORNING. SWE 0.27 INCHES.

&&

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:02 PM MSTWind Chill WarningCYSAlbany, Carbon, Converse, Laramie, Platte18 hr
Jan 10, 3:02 PM MSTWind Chill AdvisoryCYSAlbany, Converse, Goshen, Laramie, Niobrara, Platte18 hr

Nearby

Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Wyoming, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.